Anxiety Community
Effexor 150..feeling weird..
About This Community:

A community of people with Anxiety offering support. Ask a question, join a conversation, share experiences.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank
Blank Blank

Effexor 150..feeling weird..

I was put on Effexor for my Panic disorder, because it seemed like no other medicine we have tried would work. I researched it and saw a good amount of people who have immunity to SSRI's, SNRI'S.etc, have had success on this medication.

I tried it on 37.5 and a few days later I felt cured. 2 weeks layer I was put on antibiotics, and it made my medicine "disappear". I was panicky again and I was feeling horrible.

I was upped to 75mg, with no effect, then to 150mg and now I feel weird. When I started 150 I felt sweaty all the time and my panic is terrible, everything is scary and my already heightened sensitivity was out of control. I can't focus and I am extremely hyper..

This is now day 10...I can't handle these effects...

I called my doctor already, but what should I do?

Are these "normal" effect when first starting it?







Thanks!
3 Comments Post a Comment
Blank
Avatar m tn
Effexor is a very stimulating antidepressant, as it targets norepinphrine as well as serotonin and that's basically adrenaline.  If anxiety is the primary problem the snris aren't usually used because of this, but many people have primary depression and don't know it.  That's when snris probably work for anxiety.  In your case, you're on such a high dose the stimulation is probably just too much for you, and that's what you want to ask your doc about.  Now, why would antibiotics make your medication "disappear?"  My guess is you had either had a placebo effect, as it usually takes 4-6 weeks for these meds to work but the side effects start right away, or it was working but the antibiotics so disrupted your beneficial organisms in your intestinal tract that you weren't able to properly metabolize the medication.  Those beneficial organisms are also responsible for part of what keeps us calm, including yet not understood mechanisms and the production of B vitamins.  You might try asking your doc to put you back on a lower dose where you didn't have the overstimulation and take a good refrigerated probiotic strong on bifidus to replenish the organisms the antibiotic killed off and see if that makes a difference.
Blank
Avatar m tn
you need to give it time.   Sweating is a well known side effect.     Talk to your Dr. about the anxiety.    It will settle down.  I had bad sweats for the first week.   I still have anxiety but it is getting better.  Hang on !
Blank
Avatar m tn
Great advice,

   Your absolutely right that the organisms in our gut can have a huge impact on our moods and mental state. There is one organism that when present in mice and humans reacts with the gaba receptors in your brain causing a calming effect. I would def also talk to your doctor about going back down to a lower dose you can handle, I just started taking this med yesterday and on 75mg a day I'm getting a lot of the side effects you were talking about... Sensitivity to temperature, sweating especially my hands, feeling very ampd and weird. I'm hoping these side effects subside because my doctor wants me to go up to 150mg a day.
Blank
Post a Comment
To
Recent Activity
4059843 tn?1454481984
Blank
mishymoshymarcy You're doing all you can ho... Comment
4 hrs ago
5938899 tn?1453692297
Blank
otakugenx added the Weight Tracker
14 hrs ago
463897 tn?1448485050
Blank
MH Community Mgr commented on Bubulous's status
17 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
675718 tn?1449992146
Blank
El Paso, TX
358304 tn?1409713092
Blank
na, MO
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank
MI
Avatar universal
Blank
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
675718 tn?1449992146
Blank
El Paso, TX
358304 tn?1409713092
Blank
na, MO
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank
MI
Avatar universal
Blank